Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 18, 2018, 8:15 PM CDT for Presidio County, Texas. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2018, 8:15 PM CDT (01:15 UTC)
- Expired
- Sep 19, 2018, 9:43 AM CDT
- In force
- 13 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
373
WGUS44 KMAF 190115
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
815 PM CDT Tue Sep 18 2018
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
.Runoff from recent rains have caused river levels at PIOT2 to
rise above flood stage. Flooding is expected to continue through
Wednesday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued early tomorrow.
&&
TXC377-191713-
/O.NEW.KMAF.FL.W.0024.180919T0115Z-180920T1800Z/
/PIOT2.1.ER.180918T2218Z.180918T2245Z.180920T0600Z.NO/
815 PM CDT Tue Sep 18 2018
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande above Presidio 6WNW.
* until Thursday afternoon, or until the warning is cancelled.
* At 7PM Tuesday the stage was 9.3 feet (2.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 9.4 feet (2.9
meters) by tomorrow morning. The river will fall below flood stage
early Thursday morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.4 feet (2.9 meters) on
Aug 13 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Wed Wed
1AM 7AM 1PM 7PM
Presidio 6WNW 6.0 9.0 9.3 Tue 7 PM 9.2 9.4 9.3 9.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Wed Wed
1AM 7AM 1PM 7PM
Presidio 6WNW 1.8 2.7 2.8 Tue 7 PM 2.8 2.9 2.8 2.8
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$1 follow-up statement
586
WGUS84 KMAF 191443
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
943 AM CDT Wed Sep 19 2018
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Levels on the Rio Grande at Presidio 6WNW have fallen below flood stage.
However, they are expected to remain above action stage through the
weekend. Additional rain is expected in the coming days, so updates are
likely, but at this time, the Flood Warning is cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
This is the last statement for now.
&&
TXC377-191513-
/O.CAN.KMAF.FL.W.0024.000000T0000Z-180920T1800Z/
/PIOT2.1.ER.180918T2218Z.180918T2245Z.180919T1103Z.NO/
943 AM CDT Wed Sep 19 2018
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 9AM Wednesday the stage was 8.8 feet (2.7 meters).
* Fell below flood stage at 6:03 AM Wednesday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 8.8 feet (2.7 meters)
by tomorrow morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 11.9 feet (3.6 meters) on
Sep 9 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 8.8 Wed 9 AM 8.8 8.7 8.4 8.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.7 Wed 9 AM 2.7 2.7 2.6 2.5
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 18, 5:36 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 18, 5:36 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 536 PM CDT Tue Sep 18 2018 .DISCUSSION... See 00Z Aviation Discussion below. && .AVIATION... VFR conditions will prevail next 24 hrs except KMAF/KHOB, which could see a few hours of MVFR stratus around sunrise. Forecast soundings develop a widespread, low-based cu field by late morning. However, convection looks confined to the higher terrain west of the terminals. && .PREV DISCUSSION... /issued 235 PM CDT Tue Sep 18 2018/ DISCUSSION... Upper ridge over TX and NM will be displaced east by upper trough moving in from the West Coast. On Wednesday this trough will cross the Great Basin reaching the Rockies on Thursday and TX on Friday. As it moves east the trough shears apart resulting in a flat ridge setting up across the Southern tier of states by Sunday. Good cloud cover over the eastern CWA that lingered from the morning has help hold afternoon temps down but should end up with near normal highs. Wednesday should be a little warmer in the upper 80s/lower 90s but increased clouds/rain on Thursday and Friday should result in temps a few degrees cooler. A weak front/boundary sags into the area Friday making slow progress Saturday before hanging up. Not expecting much cooling with this boundary but could become the focus for rain development. Temps recover next week. Have good low level moisture across the area... even after daytime mixing still have dewpts in the 60s over most of the area. As of 19z have a few showers and storms from Queen... to the Davis Mtns... to south of Marfa. Carrying slight chance pops tonight mainly over the higher elevations but not expecting much. Will see increasing rain chances the next several days as trough approaches and shortwaves track into the area. However did low pops slightly Wednesday and Wednesday night and pushed the rain chances back to the west leaving the Permian Basin mainly dry. The better chance for a good rainfall looks to be Thursday through Saturday... especially if can get Pacific moisture from a low off of Baja. With expected increasing PW will have to monitor potential for locally heavy rain later in the week... will continue to highlight in HWO. Looking ahead could see the first strong cold front of the Fall the middle of next week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 88 69 85 / 0 0 0 30 Carlsbad 67 89 70 82 / 10 30 40 60 Dryden 73 89 74 88 / 20 20 20 40 Fort Stockton 69 88 69 84 / 10 20 20 40 Guadalupe Pass 65 83 61 76 / 20 40 60 70 Hobbs 66 86 66 81 / 10 10 20 50 Marfa 61 82 60 78 / 20 40 40 60 Midland Intl Airport 70 89 70 85 / 10 10 10 40 Odessa 71 89 70 84 / 10 10 10 40 Wink 70 90 70 86 / 10 10 20 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/80/44
Hazardous weather outlook, Sep 18, 2:04 PM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 204 PM CDT Tue Sep 18 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 204 PM CDT Tue Sep 18 2018 /104 PM MDT Tue Sep 18 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered thunderstorms will be possible through tonight mainly in and near the higher terrain. The strongest storms may be accompanied by occasional lightning and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The chance for thunderstorms will increase Wednesday over the higher terrain, with better chances spreading eastward Thursday through Saturday. The main concern with showers and thunderstorms will be heavy rainfall and localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.